Overdose alert issued in Waterloo Region
An overdose alert was issued in Waterloo Region Friday afternoon.
Officials with the Waterloo Region Integrated Drug Strategy say there have been a growing number of life-threatening and unexpected reactions to drug use.
In a notice on the organization’s website, it indicates there are no reports of a specific colour of substance circulating.
The notice goes on to say frontline workers suspect GHB and/or MDMA with methamphetamine may be present in the local drug supply, but this is not confirmed.
The organization is reminding the community that unregulated substances may be stronger or contain substances that cause unexpected adverse reactions. Those adverse reactions can include physical aggression, hallucinations, delirium and paranoia.
People can access the Consumption & Treatment Services (CTS) site at 150 Duke Street West (Open 7 days a week, 9am-9pm.
People are also being asked to keep naloxone with them and know how to use it.
Helpful tips from the Waterloo Region Integrated Drug Strategy
If someone overdoses:
1. Call 911
2. Administer naloxone if an opioid overdose is suspected
3. Do not give stimulants (e.g. crystal meth) as this can make the overdose worse
4. Continue to assist victim until paramedics arrive
5. The victim should accompany paramedics to hospital
If using substances:
· Never use substances alone
· Try a very small amount first
· If you use with a friend do not use at the exact same time
· Avoid mixing substances
· Have naloxone ready. Know how to respond to an overdose.